MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC KINCISE¿ PINNACLE® SHELL/LINER IMPACTOR; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

DEPUY SYNTHES PRODUCTS LLC KINCISE¿ PINNACLE® SHELL/LINER IMPACTOR; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number 1011-01-101
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the actual device has been returned and is currently pending evaluation.Once the evaluation has been completed, a supplemental medwatch report will be sent accordingly.
 
Event or Problem Description
It was reported that during pre-surgery, it was observed that the t-handle cup impactor is stripped into and locked into the impactor.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual was returned for evaluation.The device was visually inspected as received from the customer.It was found that the device failed visual inspection due to corrosion.Investigation is based on the assessment performed by the complaint technical investigator.The device failed the following inspection criteria¿s during the functional assessment: 2.4.1 visual assessment: fail 2.5.2 cloverleaf fitting assessment: fail 2.5.3 cloverleaf fitting assessment: fail 2.6.1 adaptor removal assessment: fail the kincise cup-adapter was visually and functionally assessed and determined to fail the cloverleaf fitting assessment because it is stuck to the kincise impactor.The adapter was forcibly removed, and the cloverleaf end was noticeably damaged.Also, the impactor locking collar is damaged due to the stuck adapter not properly secured ¿ user error (reference pc-(b)(4) for the impactor investigation information).No further action is required at this time since the issues are consistent with user error.Root cause comments: the most relevant root cause is linked to improper handling - user error.

Brand Name
KINCISE¿ PINNACLE® SHELL/LINER IMPACTOR
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 33410
3035526892
MDR Report Key21284945
Report Number1045834-2025-00073
Device Sequence Number18119912
Product Code GEY
UDI-Device Identifier00845384018575
UDI-Public(01)00845384018575
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1011-01-101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date02/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown